# SDR CA140401015

- Difficulty date: March 30, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 5,268 hours
- Engine: Pwc PW150A
- Propeller: Hamstd 14SF*
- System (JASC): 3397 · Light System Wiring
- Part: Connector
- Condition: Damaged
- Location: Emergency Lights
- Part time: 3,554 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) MAINTENANCE DISCOVERED 3 OF THE EMERGENCY LIGHTS, E-LIGHT LOCATIONS: DS13, DS17, DS20, FOR THE FORWARD RT EMERGENCY EXIT DOOR UNSERVICEABLE.  DURING TROUBLESHOOTING WITH 3351-P4 AND 3351-J26 DISCONNECTED MAINTENANCE FOUND WIRE 40AB-22-2 MEASURING 26 VDC WHEN IT SHOULD ONLY BE 6 VDC. THIS CAUSED EXIT SIGN DS17 TO BE DAMAGED FROM TOO HIGH VOLTAGE.  FURTHER TROUBLESHOOTING WAS COMPLETED TO DETERMINE WHERE THE INCORRECT HIGH VOLTAGE WAS ORIGINATING FROM.  IT WAS DISCOVERED THAT CONNECTOR 3351-P26, LOCATED BEHIND THE SIDE PANEL IN THE FWD BAGGAGE COMPARTMENT, WAS CONTAMINATED WITH WATER DUE TO EXCESS CONDENSATION, THERE BY SHORTING OUT THE SOCKET AND PROVIDING 28 VDC POWER SUPPLY, BAGGAGE LIGHT REFERENCE AWM 33-31-00 SHEET 3,  FROM PIN D AND PIN F DIRECTLY TO PIN A, 6V SUPPLY FOR EXIT SIGN DS17. THIS CAUSED DAMAGE TO THE 6 VOLT DC EXIT LIGHT ASSEMBLY. BECAUSE EMERGENCY POWER SUPPLY 2, PIN 9, WAS SUBJECTED TO HIGHER VOLTAGE THAN IT WAS DESIGNED FOR, THE POWER SUPPLY, PN 60-5025-1, ALSO HAD TO BE REPLACED.  CONNECTOR ASSEMBLY 3351-J26, PN M85049/38S11W WAS FOUND WITH BURNED SOCKETS WHICH CAUSED CONTINUITY BETWEEN SEVERAL SOCKET LOCATIONS.  ROOT CAUSE WAS DETERMINED TO BE THE BUILD-UP OF WATER CONDENSATION THAT ENTERED INSIDE CONNECTOR 3351-J26, PN M85049/38S11W,  CAUSING IT TO SHORT OUT.  BECAUSE THE CONNECTOR 3351-J26 IS PHYSICALLY MOUNTED VERTICALLY THE WATER RUNS DOWN INSIDE THE CONNECTOR.  TEMPORARY REPAIRS TO CONNECT P26 AND J26 COMPLETED IAW ENGINEERING VARIANCE REPAIR APPROVAL. EXIT LIGHT ASSEMBLY DS13 PN BC5-0804-911 AND LENS HOUSING PN BF5-0875-901.  REPLACED AND CONNECTOR ASSEMBLY M85049/38S11W IS ON ORDER AND THEN WILL BE REPLACED.  SYSTEM OPS CHECKED OK AND ACFT RETURNED TO SERVICE.
